Tags

Type your tag names separated by a space and hit enter

Problems arising during chronic treatment with L-dopa for Parkinson's disease: changes in response to treatment.
J Neural Transm Suppl. 1986; 22:189-99.JN

Abstract

Some aspects of the problems of long-term L-dopa treatment syndrome are reviewed, with special attention to the changes in response to treatment with dopaminergic agents, specifically end-of-dose deterioration, the on-off phenomenon and hyperkinesia. The various hypotheses for interpreting these are presented, with particular stress on changes in the function of DA-ergic receptors. It is concluded that the on-off phenomenon is probably related to changes in plasma L-dopa levels and to decreased stores of intraneural dopamine.

Authors

No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Journal Article
Research Support, Non-U.S. Gov't
Review

Language

eng

PubMed ID

3537210

Citation

Caraceni, T A., et al. "Problems Arising During Chronic Treatment With L-dopa for Parkinson's Disease: Changes in Response to Treatment." Journal of Neural Transmission. Supplementum, vol. 22, 1986, pp. 189-99.
Caraceni TA, Girotti F, Giovannini P, et al. Problems arising during chronic treatment with L-dopa for Parkinson's disease: changes in response to treatment. J Neural Transm Suppl. 1986;22:189-99.
Caraceni, T. A., Girotti, F., Giovannini, P., & Parati, E. (1986). Problems arising during chronic treatment with L-dopa for Parkinson's disease: changes in response to treatment. Journal of Neural Transmission. Supplementum, 22, 189-99.
Caraceni TA, et al. Problems Arising During Chronic Treatment With L-dopa for Parkinson's Disease: Changes in Response to Treatment. J Neural Transm Suppl. 1986;22:189-99. PubMed PMID: 3537210.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Problems arising during chronic treatment with L-dopa for Parkinson's disease: changes in response to treatment. AU - Caraceni,T A, AU - Girotti,F, AU - Giovannini,P, AU - Parati,E, PY - 1986/1/1/pubmed PY - 1986/1/1/medline PY - 1986/1/1/entrez SP - 189 EP - 99 JF - Journal of neural transmission. Supplementum JO - J Neural Transm Suppl VL - 22 N2 - Some aspects of the problems of long-term L-dopa treatment syndrome are reviewed, with special attention to the changes in response to treatment with dopaminergic agents, specifically end-of-dose deterioration, the on-off phenomenon and hyperkinesia. The various hypotheses for interpreting these are presented, with particular stress on changes in the function of DA-ergic receptors. It is concluded that the on-off phenomenon is probably related to changes in plasma L-dopa levels and to decreased stores of intraneural dopamine. SN - 0303-6995 UR - https://www.unboundmedicine.com/medline/citation/3537210/Problems_arising_during_chronic_treatment_with_L_dopa_for_Parkinson's_disease:_changes_in_response_to_treatment_ L2 - https://medlineplus.gov/parkinsonsdisease.html DB - PRIME DP - Unbound Medicine ER -